MAUDE Adverse Event Report: TORNIER INC TORNIER SIMPLICITI HUM HEADSIZE 5 0X16; PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM

TORNIER INC TORNIER SIMPLICITI HUM HEADSIZE 5 0X16; PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM
Catalog Number 7122873
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Muscle/Tendon Damage (4532)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed since no other evidence was provided.The returned device inspection revealed the following the identification of the device is confirmed.Bone and soft tissue residues are observed on the device.Surfaces of the device are degraded scratches, pitting marks, deformed material and edges.Since images and information were provided, the opinion of a medical expert was sought and stated as follows: both the humeral and glenoid components are well-positioned.This was also mentioned in the notes of the complaint that humeral implants were well fixed.No specific factors, especially no decentering of the humeral component relative to the glenoid.Consequently, no clear radiological signs of rotator cuff dysfunction.There is a radiolucent line around at the glenoid component-bone interface.Radiologically no absolute signs of loosening no migration, intraoperatively it was mentioned, however.No unintended humeral head-glenoid mismatch on the x-ray.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that, the patient underwent a right primary anatomic shoulder replacement on (b)(6) 2024.Advised by surgeon yesterday that the patient now requires a revision (removal of all implants), and conversion to a reverse shoulder replacement, as the patient's rotator cuff has failed.The surgery was scheduled for (b)(6) 2026.Right primary shoulder arthroplasty on 6.8.24.Patient had been complaining of discomfort in prosthetic right shoulder joint approx 6 months post-op.X-ray at this time showed some evidence of lucency around glenoid component.Ct scan at 12 months post-op showed increasing lucency, he complained of more discomfort.Ct scan late 2025 showed loose glenoid component, revision surgery booked.Simpliciti head removed, simpliciti nucleus was solid, but the revision tools got it out quite clean.Minimal bone loss.Glenoid perform plus poly was very loose, cavity behind it.Component had minimal cement still adhered to it.Multiple tissue samples taken, though surgeon stated that there were no clinical signs of infection.Copious lavage.Shoulder joint reduced, stable through full range of motion.Explanted prosthesis being returned (in a steri-peel pkt) with loan instruments.

Brand Name
TORNIER SIMPLICITI HUM HEADSIZE 5 0X16
Common Device Name
PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key25152861
Report Number0001649390-2026-00425
Device Sequence Number21520138
Product Code PKC
UDI-Device Identifier00846832090464
UDI-Public(01)00846832090464(11)220610(17)270610
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number7122873
Device Lot Number9544AX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexUnknown